Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 46, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Oct 8, 2006, 11:13 PM EDT for Charleston County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2006, 11:13 PM EDT (03:13 UTC)
- Expired
- Oct 9, 2006, 12:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Charleston County, SC
The radar
The Wilmington radar (KLTX), 142 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 090313 TORCHS SCC019-090415- /O.NEW.KCHS.TO.W.0046.061009T0313Z-061009T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1113 PM EDT SUN OCT 8 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 1215 AM EDT * AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 7 MILES EAST SOUTHEAST OF CAPE ROMAIN...OR 14 MILES SOUTHEAST OF MCCLELLANVILLE...MOVING WEST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... MCCLELLANVILLE...AWENDAW...CAPE ROMAIN... A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3292 7927 3300 7923 3315 7957 3301 7966 $$
5 follow-up statements
000 WWUS52 KCHS 090324 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1124 PM EDT SUN OCT 8 2006 SCC019-090415- /O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/ CHARLESTON SC- 1124 PM EDT SUN OCT 8 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CHARLESTON COUNTY... AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST WEST OF CAPE ROMAIN...OR 6 MILES SOUTHEAST OF MCCLELLANVILLE...MOVING WEST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AWENDAW...MCCLELLANVILLE...HIGHWAY 17 BETWEEN AWENDAW AND THE SOUTH SANTEE RIVER BRIDGE... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3295 7934 3303 7930 3315 7957 3301 7969 $$
000 WWUS52 KCHS 090336 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1136 PM EDT SUN OCT 8 2006 SCC019-090415- /O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/ CHARLESTON SC- 1136 PM EDT SUN OCT 8 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CHARLESTON COUNTY... AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES EAST OF BUCK HALL...OR JUST SOUTH OF MCCLELLANVILLE...MOVING WEST SOUTHWEST AT 25 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AWENDAW AND MCCLELLANVILLE...INCLUDING HIGHWAY 17. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3297 7941 3305 7937 3310 7963 3295 7969 $$
000 WWUS52 KCHS 090346 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1146 PM EDT SUN OCT 8 2006 SCC019-090415- /O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/ CHARLESTON SC- 1146 PM EDT SUN OCT 8 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CHARLESTON COUNTY... AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BUCK HALL...MOVING WEST SOUTHWEST AT 10 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AWENDAW...INCLUDING HIGHWAY 17... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3299 7950 3308 7949 3311 7965 3300 7974 $$
000 WWUS52 KCHS 090354 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1154 PM EDT SUN OCT 8 2006 SCC019-090415- /O.CON.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/ CHARLESTON SC- 1154 PM EDT SUN OCT 8 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR CHARLESTON COUNTY... AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR AWENDAW...MOVING WEST SOUTHWEST AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AWENDAW...INCLUDING HIGHWAY 17... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3299 7950 3308 7949 3311 7965 3300 7974 $$
000 WWUS52 KCHS 090411 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1211 AM EDT MON OCT 9 2006 SCC019-090421- /O.EXP.KCHS.TO.W.0046.000000T0000Z-061009T0415Z/ CHARLESTON SC- 1211 AM EDT MON OCT 9 2006 ...THE TORNADO WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 1215 AM EDT... AT 1205 AM EDT...RADAR INDICATED THAT TORNADIC THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED...AND WAS NO LONGER CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3299 7950 3308 7949 3311 7965 3300 7974 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Oct 8, 10:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Oct 8, 10:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1052 PM EDT SUN OCT 8 2006 .SHORT TERM /REST OF TONIGHT/...SFC LOW PRES HAS BEEN SLOWLY GETTING ITS ACT TOGETHER OVER THE OFFSHORE GA WATERS THIS EVENING. ASSOCIATED MOIST CONVERGENT AXIS HAS SETUP ACROSS SOUTHERN SOUTH CAROLINA AND EXTREME SOUTHEAST GEORGIA THIS EVENING WITH SEVERAL BANDS OF STRONG TO SEVERE THUNDERSTORMS MOVING ONSHORE. RECENTLY THE ACTIVITY HAS FANNED OUT INTO A MORE DIFFUSE BUT EXPANSIVE AREA OF SHOWERS AND THUNDERSTORMS. HAVE SPREAD THE LIKELY POPS FARTHER INTO INLAND PORTIONS OF SC AND GA. TEMPS LOOK FINE. && .AVIATION...MVFR CIGS EXPECTED FOR MUCH OF THE NIGHT AT BOTH TERMS WITH SCT SHRA AND ISO TSRA PRIOR TO DAYBREAK. STRONGEST ACTIVITY HAS NOW MOVED PAST THE TERMS BUT MORE VIGOROUS CONVECTION POSSIBLE LATER TONIGHT. MON SHOULD FEATURE MVFR BKN TO OVC CIGS UNTIL LATE AFTN WHEN SLIGHT IMPROVEMENT INTO THE VFR RANGE IS EXPECTED. && .MARINE...PRES GRAD BEGINNING TO PINCH ACROSS THE SC WATERS THIS EVE IN RESPONSE TO STRENGTHENING LOW PRES NEAR R8 TOWER OFF THE GA COAST. WINDS HAVE RESPONDED WITH SOLID 15 TO 20 KT ACROSS SC WATERS WITH SOME HIGHER GUSTS...ESPECIALLY ALONG THE COAST NEAR FOLLY. HAVE INCREASED WIND SPEEDS FOR THE OVERNIGHT PERIOD...ESPECIALLY OVER THE SC WATERS AND IN THE HARBOR. PLAN TO INCLUDE AN EXERCISE CAUTION HEADLINE IN SC WATERS AS WELL AS THE HARBOR DUE TO THE INCREASING WINDS. SEAS OVER AMZ374 ARE NOT YET TO 6 FT...BUT A RATHER RAPID RESPONSE IS EXPECTED OVERNIGHT WITH INCREASING NE WINDS TO THE N AND E. WILL KEEP THE ADVY IN EFFECT. && .COASTAL FLOODING...LATEST DATA FROM CHS TIDE GAGE INDICATES THE ANOMALY IS MORE THAN 0.8 FT ABOVE DUE TO THE INCREASING NE WINDS. GAGE HAS REACHED 7.0 FT WITH THIS EVENING/S HIGH TIDE BUT SHOULD DROP SOON SINCE HIGH TIDE HAS JUST OCCURRED. THIS DATA INDICATES THE COASTAL FLOOD WARNING FOR TOMORROW MORNING/S HIGH TIDE IS RIGHT ON TRACK...AS DEPARTURES COULD BE EASILY ENOUGH TO PUSH VALUES ABOVE 8.0 FT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...COASTAL FLOOD WARNING FOR SCZ048>050 FROM 6 AM TO 2 PM MON. MARINE...SMALL CRAFT ADVISORY AMZ374. && JRL
Hazardous weather outlook, Oct 8, 4:30 PM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT SUN OCT 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 430 PM EDT SUN OCT 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE CENTRAL SOUTH CAROLINA COAST TONIGHT. LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO OR WATER SPOUT ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .COASTAL FLOODING...VERY HIGH ASTRONOMICAL TIDES ON MONDAY WILL COMBINE WITH NORTHEAST WINDS AND SOME SWELL WAVE TO RESULT IN THE POTENTIAL FOR SIGNIFICANT COASTAL FLOODING...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. MODERATE COASTAL FLOODING IS POSSIBLE ALONG THE GEORGIA COAST. HEAVY RAIN IS POSSIBLE MONDAY MORNING ACROSS COASTAL SOUTH CAROLINA...WHICH COULD FURTHER AGGRAVATE FLOODING. A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR COASTAL SECTIONS OF SOUTH CAROLINA. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS ON THIS DEVELOPING COASTAL FLOOD EVENT. .BEACH EROSION...A STIFF NORTHEAST WIND COMBINED WITH VERY HIGH ASTRONOMICAL TIDES WILL CREATE THE POTENTIAL FOR MINOR TO MODERATE BEACH EROSION ALONG THE GEORGIA COAST AND MODERATE TO SEVERE EROSION ALONG THE SOUTH CAROLINA COAST. THE WORST EROSIVE EFFECTS ARE EXPECTED ALONG NORTH AND EAST FACING BEACHES. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY AND THE INCREASED RISK MAY LAST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Special weather statement, Oct 8, 8:07 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 807 PM EDT SUN OCT 8 2006 SCZ043>045-048>050-090800- INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON 807 PM EDT SUN OCT 8 2006 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG SOUTHERN SOUTH CAROLINA COAST TONIGHT... NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE ATLANTIC COASTAL WATERS TONIGHT AS LOW PRESSURE MEANDERS OFF THE SOUTH CAROLINA COAST AND A POWERFUL UPPER LEVEL STORM SYSTEM ROTATES THROUGH THE REGION. AS LOW PRESSURE BEGINS TO MOVE NORTHEAST...BANDS OF SHOWERS AND THUNDERSTORMS WILL ROTATE INLAND ACROSS MUCH OF BEAUFORT... COASTAL COLLETON AND CHARLESTON COUNTIES. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WIND GUSTS AND TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE STRONGER STORMS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TO OCCUR OVERNIGHT WILL BE FROM HUNTING ISLAND NORTHEAST ALONG THE COAST TO MCCLELLANVILLE... INCLUDING EDISTO BEACH...FOLLY BEACH...DOWNTOWN CHARLESTON...MOUNT PLEASANT AND AWENDAW. PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MAKE SURE YOUR NOAA WEATHER RADIO REMAINS IN ALERT MODE THROUGHOUT THE NIGHT.
Special weather statement, Oct 8, 8:18 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 818 PM EDT SUN OCT 8 2006 SCZ050-090045- CHARLESTON- 818 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 845 PM EDT... AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF STILES POINT...OR ABOUT 7 MILES SOUTHEAST OF CHARLESTON...MOVING WEST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY BEACH AND JAMES ISLAND THROUGH 845 PM EDT. SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN CAN BE EXPECTED ALONG WITH GUSTY WINDS UP TO 30 MPH.
Special weather statement, Oct 8, 8:59 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 859 PM EDT SUN OCT 8 2006 SCZ050-090130- CHARLESTON- 859 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 930 PM EDT... AT 859 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF LEGAREVILLE...OR ABOUT 12 MILES SOUTH OF CHARLESTON...MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLLY BEACH...KIAWAH ISLAND AND SEABROOK ISLAND THROUGH 930 PM EDT. SMALL HAIL...WIND GUSTS UP TO 40 MPH AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
Special weather statement, Oct 8, 9:42 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 942 PM EDT SUN OCT 8 2006 SCZ045-090215- BERKELEY- 942 PM EDT SUN OCT 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1015 PM EDT... AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF RED BANK LANDING TO 11 MILES SOUTHEAST OF HALFWAY CREEK...MOVING WEST AT 15 MPH. THESE STORMS ARE SLOWLY WEAKENING AND WILL BRING WIND GUSTS TO 40 MPH ACROSS MUCH OF EASTERN BERKELEY COUNTY TROUGH 1015 PM EDT. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...HUGER...RED BANK LANDING...DANIEL ISLAND...
Local storm report, Oct 8, 10:07 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 PM EDT SUN OCT 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM MARINE TSTM WIND 42 ESE WILD DUNES 32.50N 79.10W
10/08/2006 M47.00 MPH AMZ370 XX BUOY
EDISTO BUOY REPORTED SUSTAINED WINDS 36 MPH GUSTING TO
47.
&&
JRLLocal storm report, Oct 8, 10:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1054 PM EDT SUN OCT 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FUNNEL CLOUD 2 NW HILTON HEAD ISLAND 32.24N 80.78W
10/08/2006 BEAUFORT SC EMERGENCY MNGR
DEPUTY OFFICER ALONG HIGHWAY 278 REPORTED HEARING LOUD
ROARING MOVING OVERHEAD ASSOCIATED WITH FUNNEL CLOUD.
1000 PM FUNNEL CLOUD 2 SE BLUFFTON 32.22N 80.84W
10/08/2006 BEAUFORT SC EMERGENCY MNGR
PUBLIC REPORTED VISUAL ON FUNNEL CLOUDS IN THE MOSS CREEK
AREA.
1008 PM TORNADO 3 S BLUFFTON 32.19N 80.86W
10/08/2006 BEAUFORT SC EMERGENCY MNGR
PUBLIC REPORT OF A TORNADO SPOTTED IN THE PALMETTO BLUFF
AREA. NO DAMAGE.
&&
24The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:13 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 62 min |
| Oct 8, 9:27 PM EDT | Tornado Warning | CHS | Beaufort | 33 min |
| Oct 8, 9:58 PM EDT | Tornado Warning | CHS | Beaufort | 32 min |
| Oct 8, 10:36 PM EDT | Flash Flood Warning | CHS | Charleston | 54 min |
| Oct 8, 11:30 PM EDT | Flash Flood Warning | CHS | Charleston | 90 min |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.